Hi I finished tamoxifen at the end of March, I had my last Oncology appointment in November and Oncologist said to carry on with Tamoxifen until end of march as that was when I started it. I asked him about the benefit of staying on Tamoxifen for another 5 years and he said it wouldn't benefit me. I was glad as couldn't wait to stop lol. Glad your feeling so good Polly, hope I can say the same in a few months.
I have posted on another thread how I am doing 6 months after finishing Tamoxifen - to put it succinctly - 'bloomin' great'!
I was told I would not have anything else following Tamoxifen as I was peri-menopausal and therefore not post-menopause. Apparently there is negligible benefit to continuing with Tamoxifen or anything else for me. However, I would be interested on other's experiences.
I’m too coming up to 5 years! Because of my age it was mentioned that I may have to stay on Tamoxifen for another two years, jeez the thought did not fill me with joy! For me I have just about tolerated Tamoxifen with various side effects over the years, I thought God another two years no thanks! So back in January I had an Oophorectomy so I could come off Tamoxifen. Taking that last little pill filled me with absolute joy I can’t tell you!
I have moaned for years since my treatment that I could barely string a sentence together or had to think carefully about what I wanted to say because I just couldn’t think of the words. I just put it down to all the treatment I had and thought the Chemo had fried my brain! As it happens since being off Tamoxifien I can report that thinking, talking and a clear mind has come back to me, quite amazing really!
I’m on Letrozole now and yes you guessed it another set of blooming side effects, it’s a double edged sword all this ongoing treatment but it’s a case of getting on...
Oh by the way the Oophorectomy was no problem just in case anyone is thinking about it, I was happy to say goodbye to my ovaries!
Best wishes and a big hug for Corsa, I hope things are getting better for you.
Hugs, hope they help!
It may be useful to concentrate on the things you can do something about and try o worry less about what you can't change? Presumably son has a lawyer and is going through the Courts for access to his children, and for access for you too if you also want to see them?
Do the drugs help your skin condition? If not. is there anything else you can try?
i REACHED MY FIVE YEAR REF OP ,LAST NOV 2012. I STARTED TAM IN JUL 2008 AND ONC SWITCHED ME to LETRAZOLE DEC 2012. I HAVE AN IMMUNE SYSTEM SKIN PROBLEM CALLED BULLOUS PHEMIGOID AND I HAVE HAD TO TAKE PREDNISOLONE AND AZATHIOPRINE (an immunosuppressant drug). dermatologist seems to think it is a result of Rads and poss chemo. I have put on weight on steroids and I am also experiencing hot flushes again. have a hell of a lot of stress in my life...... son and DIL going through bitter divorce and she does not want him to see children although he is paying regular maintenance. Can anyone offer me a few crumbs of comfort PLEASE!!!!
Well done, mairead!
I too am approaching the 5-year mark and, like you, I'm delighted about it.
If I were you I would take the tamoxifen up to your apopointment in June and then ask the oncologist when they want you to stop. I personally don't see how a month either way at the end of 5 years should make any difference.
i was dx in June 2008 with grade 1 bc, had a double mastectomy, 2 years zoladex and 5 years tamoxifen. I'm finally coming to the end of the 5 years and I am extremely excited!!!
im sure I started taking the tamoxifen in July 2008 but my last oncology appointment will be in June (apparently that's when I will be discharged). I'm wondering if it will be safe to come off the drug a month early, I presume it will be as they say it stays in the system upto two months after, can anybody advise?